14 doctors weighed in:

Im on the Yaz (drospirenone and ethinyl estradiol) pill... When its time for my period I just spot... I want to get a normal period whilst on the pill, which pill should I take for this?

14 doctors weighed in
Dr. Sarah Buchanan
Obstetrics & Gynecology
8 doctors agree

In brief: Periods and Pills

It is not uncommon to not have a period while on a low estrogen dose pill like Yaz (drospirenone and ethinyl estradiol).
If having a period is important, you probably need a higher estrogen dose in your pill. There are quite a few of choices. Most have 7 days, not 4, for your period. If you like the hormones from Yaz (drospirenone and ethinyl estradiol), you can switch to Yasmin, its higher dose counterpart. You need to be sure to discuss this with your doctor.

In brief: Periods and Pills

It is not uncommon to not have a period while on a low estrogen dose pill like Yaz (drospirenone and ethinyl estradiol).
If having a period is important, you probably need a higher estrogen dose in your pill. There are quite a few of choices. Most have 7 days, not 4, for your period. If you like the hormones from Yaz (drospirenone and ethinyl estradiol), you can switch to Yasmin, its higher dose counterpart. You need to be sure to discuss this with your doctor.
Dr. Sarah Buchanan
Dr. Sarah Buchanan
Thank
Dr. Dennis Higginbotham
Obstetrics & Gynecology
6 doctors agree

In brief: That is normal

Many women taking oral contraceptives will have light periods.
That is one of the benefits of the pill. If you have any bleeding at all during the time you are taking the placebo pills, it is considered normal - even if it is only very light spotting for a short time (even less than one day). For many women the longer thay take the pill, the lighter the periods become.

In brief: That is normal

Many women taking oral contraceptives will have light periods.
That is one of the benefits of the pill. If you have any bleeding at all during the time you are taking the placebo pills, it is considered normal - even if it is only very light spotting for a short time (even less than one day). For many women the longer thay take the pill, the lighter the periods become.
Dr. Dennis Higginbotham
Dr. Dennis Higginbotham
Thank
1 comment
Dr. Kevin Daus
BCP will make your period lighter but that is normal and in some cases is a good thing.
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors